Limits...
Successful Treatment of Ulcerative Colitis With Vedolizumab in a Patient With an Infliximab-Associated Psoriasiform Rash.

Hirsch A, Colman RJ, Lang GD, Rubin DT - ACG Case Rep J (2015)

Bottom Line: Psoriatic skin lesions associated with anti-tumor necrosis factor (TNF) agents are well-described in the medical literature.However, the etiology and optimal management of this condition remain unclear.Vedolizumab is a novel, gut-specific, anti-integrin agent used for the treatment of inflammatory bowel disease (IBD).

View Article: PubMed Central - PubMed

Affiliation: Inflammatory Bowel Disease Center, The University of Chicago Medicine, Chicago, IL.

ABSTRACT
Psoriatic skin lesions associated with anti-tumor necrosis factor (TNF) agents are well-described in the medical literature. However, the etiology and optimal management of this condition remain unclear. Vedolizumab is a novel, gut-specific, anti-integrin agent used for the treatment of inflammatory bowel disease (IBD). We report a case of infliximab-associated psoriasiform lesions in an ulcerative colitis patient. Transition to vedolizumab resulted in resolution of the cutaneous lesions without recurrence and remission of his ulcerative colitis.

No MeSH data available.


Related in: MedlinePlus

Patient's palm after infliximab discontinuation and treatment with vedolizumab.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4508952&req=5

Figure 3: Patient's palm after infliximab discontinuation and treatment with vedolizumab.

Mentions: In October 2007, the patient was noted to have thick psoriatic plaques on his palms and feet after completing 12 infliximab infusions (Figure 1). Psoriasis was confirmed by skin biopsy, and the patient was prescribed topical steroid-based therapies for his skin lesions. This regimen was ineffective and the patient continued to experience cutaneous eruptions. Infliximab was discontinued, and he had significant improvement of his psoriasiform rash, but his colitis relapsed and endoscopic examination demonstrated significant inflammation. The patient was enrolled into a randomized, placebo-controlled, double-blind, phase III trial with a different class of biologic medication, an anti-α4β7 integrin agent (vedolizumab). At 8 months post-induction, endoscopic assessment demonstrated complete mucosal healing (Figure 2), and he had near complete resolution of his rash (Figure 3). One year later, at the end of the clinical trial, unblinding confirmed that the patient indeed had received vedolizumab 300 mg every 4 weeks per study protocol.5 He agreed to participate in the open label phase of the trial and has been enrolled for over 4 years. He is doing well and remains in sustained clinical, endoscopic, and histological remission, and has not experienced a relapse of a psoriasiform rash.


Successful Treatment of Ulcerative Colitis With Vedolizumab in a Patient With an Infliximab-Associated Psoriasiform Rash.

Hirsch A, Colman RJ, Lang GD, Rubin DT - ACG Case Rep J (2015)

Patient's palm after infliximab discontinuation and treatment with vedolizumab.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4508952&req=5

Figure 3: Patient's palm after infliximab discontinuation and treatment with vedolizumab.
Mentions: In October 2007, the patient was noted to have thick psoriatic plaques on his palms and feet after completing 12 infliximab infusions (Figure 1). Psoriasis was confirmed by skin biopsy, and the patient was prescribed topical steroid-based therapies for his skin lesions. This regimen was ineffective and the patient continued to experience cutaneous eruptions. Infliximab was discontinued, and he had significant improvement of his psoriasiform rash, but his colitis relapsed and endoscopic examination demonstrated significant inflammation. The patient was enrolled into a randomized, placebo-controlled, double-blind, phase III trial with a different class of biologic medication, an anti-α4β7 integrin agent (vedolizumab). At 8 months post-induction, endoscopic assessment demonstrated complete mucosal healing (Figure 2), and he had near complete resolution of his rash (Figure 3). One year later, at the end of the clinical trial, unblinding confirmed that the patient indeed had received vedolizumab 300 mg every 4 weeks per study protocol.5 He agreed to participate in the open label phase of the trial and has been enrolled for over 4 years. He is doing well and remains in sustained clinical, endoscopic, and histological remission, and has not experienced a relapse of a psoriasiform rash.

Bottom Line: Psoriatic skin lesions associated with anti-tumor necrosis factor (TNF) agents are well-described in the medical literature.However, the etiology and optimal management of this condition remain unclear.Vedolizumab is a novel, gut-specific, anti-integrin agent used for the treatment of inflammatory bowel disease (IBD).

View Article: PubMed Central - PubMed

Affiliation: Inflammatory Bowel Disease Center, The University of Chicago Medicine, Chicago, IL.

ABSTRACT
Psoriatic skin lesions associated with anti-tumor necrosis factor (TNF) agents are well-described in the medical literature. However, the etiology and optimal management of this condition remain unclear. Vedolizumab is a novel, gut-specific, anti-integrin agent used for the treatment of inflammatory bowel disease (IBD). We report a case of infliximab-associated psoriasiform lesions in an ulcerative colitis patient. Transition to vedolizumab resulted in resolution of the cutaneous lesions without recurrence and remission of his ulcerative colitis.

No MeSH data available.


Related in: MedlinePlus